Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 15, 2017, 4:08 PM CDT for Hockley County, Lamb County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 15, 2017, 6:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
301 WGUS54 KLUB 152108 FFWLUB TXC219-279-152300- /O.NEW.KLUB.FF.W.0005.170615T2108Z-170615T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 408 PM CDT THU JUN 15 2017 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... North central Hockley County in northwestern Texas... Southwestern Lamb County in northwestern Texas... * Until 600 PM CDT * At 404 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Extremely heavy rain was falling in this area with rainfall rates as much as 6 inches or more per hour. RADAR estimates already 2 to 3 inches of rain has fallen over this area. Flash flooding is expected to begin shortly. Farm to market road 54 near and west of Littlefield and south of Sudan is expected to be near the heaviest rain and potential worst flooding. * Some locations that will experience flooding include... Littlefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3395 10229 3377 10226 3379 10255 3393 10256 $$ RMCQUEEN
2 follow-up statements
441 WGUS74 KLUB 152131 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 431 PM CDT THU JUN 15 2017 TXC219-279-152300- /O.CON.KLUB.FF.W.0005.000000T0000Z-170615T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hockley TX-Lamb TX- 431 PM CDT THU JUN 15 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL HOCKLEY AND SOUTH CENTRAL LAMB COUNTIES... At 429 PM CDT, Doppler radar indicated thunderstorms edging to the east. Heavy rain remained near and east of Littlefield, but the rain was diminishing west of Littlefield. Areas of runoff and flooding are expected to continue, even after the rainfall has ended. Some locations that will experience flooding include... Littlefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3379 10251 3391 10243 3393 10229 3377 10226 $$ RMCQUEEN
623 WGUS74 KLUB 152148 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 448 PM CDT THU JUN 15 2017 TXC219-279-152158- /O.CAN.KLUB.FF.W.0005.000000T0000Z-170615T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hockley TX-Lamb TX- 448 PM CDT THU JUN 15 2017 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL HOCKLEY AND SOUTH CENTRAL LAMB COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3379 10251 3391 10243 3393 10229 3377 10226 $$ RMCQUEEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:13 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 15, 3:13 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 313 PM CDT Thu Jun 15 2017 .DISCUSSION... Severe thunderstorms are the immediate concern this afternoon shifting to heat Friday and Saturday. Hi-res models have handled the initial thunderstorm development pretty well giving to confidence to evolution this afternoon and evening. Convective initiation has been along the surface trough with better low level moisture downstream per surface dew point temperatures in the low to mid 60s and MLCAPE values of 3000-4500 J/kg generally east of I-27. Impinging mid level speed max is strong enough to produce 0-6 km bulk shear. This combo should lead to some supercellular structure. A severe watch has already been issued. It doesn't appear at this point that these storms will organize into a broad MCS, so will keep precip chances in the chance category. After this evening, heat becomes the story. The subtropical upper high centered over Mexico is still progged to amplify over the western CONUS and become centered over AZ and NM by the end of the weekend. The evolution of 500 mb heights don't tell the whole story with progged 1000-500 mb thicknesses and 850/700 mb temperatures better indicators of the heat that should expand eastward over the forecast area. MOS has decreased its highs for Friday, although not really certain why, and they are now a decided outlier. Have discounted and run to the higher end of model blend at this time. It will be warmer still on Saturday with MOS in line with other guidance. This will put the counties on the Caprock decidedly in Heat Advisory criteria, and with high confidence have decided to pull the trigger and issue this product well in advance. A pretty healthy cold front is still expected to move through the forecast area Sunday with timing now favoring it clearing before noon. This should knock highs back to seasonal norms for Sunday with a lingering effect into Monday. Focus for convection Sunday afternoon is thus now expected to be south of the forecast area with warm mid level temps the other major negative factor toward precipitation. Finally, model projections of thicknesses and mid level temperatures suggest temperatures returning to widespread triple- digit highs Wednesday and Thursday. Have trended above model blend and a touch above MOS numbers which in turn are well above climo. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ021>024- 027>030-033>036-039>042. && 07
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 352 PM CDT Thu Jun 15 2017 TXZ021>044-162100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 352 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move to the southeast across the South Plains and Rolling Plains this afternoon and evening. Some storms will become severe with hail up to 3 inches in diameter and wind gusts in excess of 60 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A heat advisory has been issued for Saturday for areas on the Caprock, generally along and west of a Silverton to Post line, for high temperatures of 105-109 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Jun 14, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 41 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | LUB | Hale | 24 min |
| Jun 15, 2:41 PM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 53 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 32 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 4:16 PM CDT | Areal Flood Advisory | LUB | Hockley | 89 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 36 min |
| Jun 15, 4:57 PM CDT | Areal Flood Warning | LUB | Hockley, Lynn, Terry | 2 hr |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 33 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 31 min |
| Jun 15, 5:14 PM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Jun 15, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 24 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 35 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 33 min |
| Jun 15, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 35 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza | 35 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| Jun 15, 6:06 PM CDT | Areal Flood Warning | LUB | Childress, Hall | 114 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.